Nov 18, 2006
What are your thoughts on Serostim?
Did you use it with patients? Where?
Response from Dr. Wohl
Serostim (growth hormone) has been found to reduce deep abdominal fat in people with HIV. It certainly works. The problem is that it does have a few side effects. These include an increase in blood sugar, aches, carpal tunnel syndrome and fluid retention. This may be due to the dose of growth hormone that has been used - which may be too high. Lower doses may work slower but perhaps be better tolerated. And, lower doses are cheaper. This is a very expensive drug.
So, I think there is a role for growth hormone for some HIV+ people with disturbing accumulation of fat WITHIN the belly.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Burning Penis A Symptom Of Acute HIV Infection?
- Is Hairy Tongue A Symptom Of HIV?
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Burning Penis After Swallowing Worried I Have HIV
- Dry Mouth After Performing Oral Sex Worried I Have HIV
- Itchy Testicles After Touching Skin Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.